my throat is still pretty bad. I don't think I can take any higher dose than what I am on now. Tonight I got a muscle cramp in my stomach, it was pretty scary.
Muscle cramps are a normal side effect with mestinon. When you say your throat is still pretty bad, do you mean trouble swallowing? If you are having trouble breathing, call you doctor immediately.
It sounds like you are taking the max recommended dosage of mestinon and still having trouble. It is time for your doctor to add to your medications and reduce the mestinon.
I am not a doctor, just a fellow MG. I have had it for over a year. I had trouble swallowing at one point, too. I also have had cramps, but they were in my legs and hands. My medications are holding everything at bay and have been for months. I do have some side effects, but I no longer have any cramping.
I had big throat problems. At points I could barely swallow and had to stop eating as my muscles got too child and I was choking. I couldn't move my tongue rond my mouth properly and had to use my fingers to help! I am now post-op thymoma and pretty much symptom free. And I did have it for two years before anyone knew what was wrong. My advice would be ask your doctor if he can prescribe something to stop the cramps. I was prescribed loperamide and that worked when I took one or two for every 60 mg tab of mestinon. If I took too much mestinon my muscles started twitching which was unpleasant. I am not a doctor so obviously talk to yours as this is just my own experience.
- Mestinon Information for Consumers
- Mestinon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mestinon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Oct 2009 • 1 answer
I have myastenia gravis I have been on mestinon for 3 weeks, so far I am not getting much relief on?
Updated 23 Aug 2013 • 2 answers
Updated 9 Jun 2010 • 1 answer
Updated 28 Oct 2010 • 1 answer
Updated 12 Apr 2014 • 2 answers